Parkinson's and coronavirus

Everything you need to know about Parkinson's and coronavirus (COVID-19), including the support that's available.

If you have Parkinson's, you have no increased risk of getting coronavirus. 

While the government has said people with Parkinson's are more at risk of complications if they get coronavirus, the advice for people with Parkinson's is the same as for the general population. Read the latest advice on coronavirus and Parkinson's.

The coronavirus (COVID-19) vaccine is safe and effective. It gives you the best protection against the virus. Find out about the coronavirus vaccine and Parkinson's.

We're here for you

We have a range of information and support around coronavirus. Our friendly, expert helpline advisers are also available to take your call if you have any concerns or questions, or need further advice.

We've also found these other resources to help you look after yourself:

If you're experiencing symptoms of anxiety, depression or other worries, please talk to your GP.

Slice title
More information about Parkinson's and coronavirus

Item text

Parkinson's can cause respiratory issues for some people. If you have advanced Parkinson's or have lived with the condition for a long time, you're more likely to have breathing and respiratory difficulties. Coronavirus affects your lungs and airways. This is why people with Parkinson's are described as being at greater risk of severe illness if they get coronavirus.

Item text

Our Clinical Director, Dr Donald Grosset, advises: "The vaccine is safe for people with Parkinson's. There is no interaction with Parkinson's medication. Parkinson's is specifically included as one of the conditions that is in a 'clinical risk group' and every adult with Parkinson's should get the vaccine."

Find out more about the coronavirus vaccine and Parkinson’s.

Item text

If you do become unwell with a virus of any kind, it’s important to keep taking the medication prescribed to you for Parkinson's.

Our Clinical Director, Dr Donald Grosset, advises: "You should not suddenly stop taking your prescribed medication for Parkinson's, as that can cause additional problems. However, missing a small number of doses – because of vomiting, for example – will not cause you harm.

"Follow the advice given to you by your health professional who might adjust your tablets or dose, depending on your condition."